MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: chief perfusionist.G4: pma/510(k): k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Terumo medical products (tmp) (importer) registration no.2243441 submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported line/hole damage with the capiox device involved.While priming, perfusionist detected a crack in the post oxy pressure line.The event occurred pre-treatment.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found that the connection between the female connector of sampling line connected to the oxygenator and the tube had been fractured.Magnifying and electron microscopic inspections of the fractured surface of actual sample found that the fractured surface was smooth.Therefore, it was inferred that the involved section fractured due to momentary force applied on it.No mixing of foreign substance or air leading to fracture was found.The height of the adhesive surface of solvent was compared with that of the current product.No difference was found.A part of the actual sampling line was cut, and magnifying inspection of the cross-section of tube was performed.No anomaly such as uneven wall thickness was found.The inner and outer diameters of the tube were measured and were compared with those of the current product.No difference was found.Simulation test: we have experienced that similar fracture may have been occurred when momentary external force was applied while the product was cold.The local temperature from the serial number of actual sample ((b)(6) 2023) to the date of occurrence ((b)(6)2023) was investigated.It was found that the minimum temperature was below zero.Assuming that an event occurred while the product was being stored during distribution, after cooling the sample, momentary impact load was applied.As a result, it was found that a part of the tube fractured at the connection with the product.Electron microscopic inspection of the fractured surface of sample found that it was similar to that of the actual sample.The test conditions were set arbitrarily.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, as a possible cause of occurrence, following factor was inferred from the condition of the fractured surface of actual sample and the simulation test result.However, it was not possible to clarify when the fracture occurred.When the involved product was handled in a cooled state due to the temperature during the distribution process in the cold season and the storage environment, some strong impact load was applied, leading to fracture.Relevant instrctioons for use (ifu) reference: "if the product is dropped during set-up, do not use it.Replace with another device.(a.Set-up, caution)".
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18550618
Report Number9681834-2023-00281
Device Sequence Number20765248
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue NumberCX*FX25RE
Device Lot Number230524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer01/23/2024
02/10/2025
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/08/2024
03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown